| Model Number |
1103 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Coagulation Disorder (1779); Urinary Tract Infection (2120); Hypovolemia (2243); Confusion/ Disorientation (2553); Lethargy (2560)
| Date of Event |
10/23/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that a ventricular assist device (vad) patient presented with confusion, lethargy, and poor oral intake and was admitted to hospital.The patient was found to have a supratherapeutic international normalized ratio (inr), hypovolemia, and a localized bacterial urinary tract infection (uti).The patient had a chronic urinary catheter which was changed during the hospitalization.Diagnostic testing included urine cultures and lab test.The inr was initially 12 which was treated with intravenous (iv) vitamin kand 1 unit of fresh frozen plasma resulting in an inr of 1.9.The patient received antibiotics and iv fluids for treatment of the infection and hypovolemia.Once the inr was within the normal range the patient was bridged with an anticoagulant drip and started on oral anticoagulants.The patient was discharged to a rehabilitation facility.The vad remains in use.
Additional Manufacturer Narrative
A supplemental is being submitted for completion of the investigation.Product event summary: (b)(6) was not returned for evaluation.This complaint is associated with a clinical adverse event.A review of the manufacturing documentation was not performed as the reported event is not related to a manufacturing or servicing issue.Based on the information available, the device may have caused or contributed to the reported event.Per the instructions for use, infection is a known potential complication associated with the implantation of a vad.There was no evidence that the patient had a history of similar adverse events.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.